Alert archive / Ohio / River Flood Warnings in 2026

River Flood Warning 1, NWS Northern Indiana

March 10, 2026Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Mar 10, 2026, 9:28 PM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at Mar 11, 2026, 12:07 PM EDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2026, 9:28 PM EDT (01:28 UTC)
In effect from
Mar 11, 2026, 12:07 PM EDT
Expired
Mar 18, 2026, 3:43 AM EDT
In force
7 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:11 PM EDT, 1 hour 17 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
  • Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
  • Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 8:11 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026

.KEY MESSAGES...

- Scattered strong to severe thunderstorms likely tonight, with
  the potential for very large hail, damaging winds and tornadoes,
  best chances along and north of US 24 in IN and MI.

- Potential for heavy rain and localized flash flooding tonight
  into Wednesday morning, best chances northern half of the
  forecast area where a Flood Watch was issued.

- Potential for strong winds (45+ mph) on Friday.

&&

.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026

Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.

High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.

A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.

&&

.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026

Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.

Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.

High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026

Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.

Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
     012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
     015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
     Thursday for LMZ043-046.

&&

UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWS
Hazardous weather outlook, Mar 10, 2:29 PM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
229 PM EDT Tue Mar 10 2026

INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081-
177-277-OHZ001-002-004-005-015-111830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN-
Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry-
Paulding-
229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/

...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

INZ013-020-022>027-032>034-OHZ016-024-025-111830-
Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Putnam-Van Wert-Allen OH-
229 PM EDT Tue Mar 10 2026

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

LMZ043-046-111830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
229 PM EDT Tue Mar 10 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon into this evening. Some of
these storms may produce wind gusts in excess of 35 knots and hail
of 1 to 2 inches in diameter.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:41 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Pulaski, Starke49 min
Mar 10, 8:51 PM EDTTornado Warning Considerable damage threatIWXLaPorte, Pulaski, Starke39 min
Mar 10, 9:25 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXLaPorte, Starke35 min
Mar 10, 9:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke48 min
Mar 10, 9:28 PM EDTRiver Flood WarningIWXElkhart36 hr
Mar 10, 9:37 PM EDTTornado Warning EmergencyTornado observedCatastrophic damage threatIWXStarke23 min
Mar 10, 9:50 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXMarshall, Saint Joseph, Starke14 min
Mar 10, 10:06 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke24 min
Mar 10, 10:20 PM EDTTornado WarningIWXMarshall, Saint Joseph25 min
Mar 10, 10:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXSaint Joseph33 min
Mar 10, 10:47 PM EDTSpecial Marine WarningIWX88 min
Mar 10, 10:53 PM EDTSevere Thunderstorm WarningIWXElkhart14 min
Mar 10, 11:25 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Mar 10, 11:48 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Saint Joseph42 min
Mar 11, 12:06 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke39 min
Mar 11, 12:29 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph31 min
Mar 11, 12:32 AM EDTSpecial Marine WarningIWX26 min
Mar 11, 1:37 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko23 min
Mar 11, 1:39 AM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Mar 11, 1:47 AM EDTSevere Thunderstorm WarningIWXLaGrange, Noble17 min
Mar 11, 1:59 AM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Marshall3 hr
Mar 11, 2:03 AM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben27 min
Mar 11, 2:25 AM EDTSevere Thunderstorm WarningIWXSteuben25 min
Mar 11, 2:52 AM EDTAreal Flood AdvisoryIWXLaGrange, Noble3 hr
Mar 11, 2:59 AM EDTFlash Flood WarningIWXElkhart, Kosciusko3 hr
Mar 11, 3:59 AM EDTSpecial Weather StatementIWXCass31 min
Mar 11, 4:27 AM EDTSpecial Weather StatementIWXKosciusko33 min
Mar 11, 5:22 AM EDTAreal Flood AdvisoryIWXDeKalb, Steuben113 min
Mar 11, 5:59 AM EDTRiver Flood WarningIWXAllen, DeKalb21 days
Mar 11, 9:01 AM EDTSevere Thunderstorm WarningIWXBlackford, Jay29 min
Mar 11, 9:14 AM EDTTornado WarningIWXJay16 min
Mar 11, 9:31 AM EDTSevere Thunderstorm WarningIWXJay14 min
Mar 11, 5:56 AM EDTRiver Flood WarningIWXWilliams4 days
Mar 11, 8:09 AM EDTSevere Thunderstorm WarningIWXVan Wert36 min
Mar 11, 8:40 AM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert35 min
Mar 11, 9:46 AM EDTSevere Thunderstorm WarningIWXAllen, Van Wert44 min

Nearby

River Flood Warnings in Ohio, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.